Electronic Communications in Probability

Signature inversion for monotone paths

Jiawei Chang, Nick Duffield, Hao Ni, and Weijun Xu

Full-text: Open access

Abstract

The aim of this article is to provide a simple sampling procedure to reconstruct any monotone path from its signature. For every $N$, we sample a lattice path of $N$ steps with weights given by the coefficient of the corresponding word in the signature. We show that these weights on lattice paths satisfy the large deviations principle. In particular, this implies that the probability of picking up a “wrong” path is exponentially small in $N$. The argument relies on a probabilistic interpretation of the signature for monotone paths.

Article information

Source
Electron. Commun. Probab., Volume 22 (2017), paper no. 42, 11 pp.

Dates
Received: 8 February 2017
Accepted: 23 June 2017
First available in Project Euclid: 15 August 2017

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1502762748

Digital Object Identifier
doi:10.1214/17-ECP70

Mathematical Reviews number (MathSciNet)
MR3693768

Zentralblatt MATH identifier
1378.60056

Subjects
Primary: 60

Keywords
signature inversion monotone paths

Rights
Creative Commons Attribution 4.0 International License.

Citation

Chang, Jiawei; Duffield, Nick; Ni, Hao; Xu, Weijun. Signature inversion for monotone paths. Electron. Commun. Probab. 22 (2017), paper no. 42, 11 pp. doi:10.1214/17-ECP70. https://projecteuclid.org/euclid.ecp/1502762748


Export citation

References

  • [1] Dembo, A. and Zajic, T.: Large deviations: From empirical mean and measure to partial sums process. Stoch. Proc. Appl., 57, (1995), 191–224.
  • [2] Dembo, A. and Zeitouni, O.: Large Deviations Techniques and Applications. Springer, (1998).
  • [3] Duffy, K. and Rodgers-Lee: Some useful functions for functional large deviations. Stochastics and Stochastic Reports 76, no.3, (2004), 267–279.
  • [4] Hambly, B. and Lyons, T.: Some notes on trees and paths. arXiv:math.0809.1365.
  • [5] Hambly, B. and Lyons, T.: Uniqueness for the signature of a path of bounded variation and the reduced path group. Ann. Math., 171, no.1, (2010), 109–167.
  • [6] Lyons, T. and Xu, W.: Inverting the signature of a path. J. Eur. Math. Soc., to appear.